During Adrenal Crisis..what exactly is causing that Out-Of -It feeling ? I usually can't stand up or even finish a sentence, also a total lack of coordination. Once I'm really in crisis I would never be able to give myself the injection of Solu-cortef, even though I have it in the house. What's actually causing all those symptoms? I usually go into crisis when I catch a stomach virus even if it's way less than a 24 hr. bug., but any real sickness like the flu or bronchitis with a high fever will do it too. But I don't understand what's happening during the crisis itself.....
Anybody have any clues ?
The actual cause of a crisis it the lowering of sodium and the spike of potassium (although in some people potassium will also drop).
So instead of a reaction to stress of a raised blood pressure, it drops, and the whole body kinda goes to pot from there - and you can die... but some people do have a sudden rise in blood pressure.
You can actually help yourself during a crisis or before one - with the simple addition of SALT! The salt will balance out the potassium. Potassium should be avoided unless you are 100% sure (as in you have been in a hospital and know you tank in both) to avoid issues. Fluids can help too...
I get plain salt tablets. The buffered ones are buffered with potassium!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.